MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE Fixed Wire; dilator, esophageal

BOSTON SCIENTIFIC CORPORATION CRE Fixed Wire; dilator, esophageal
Model Number M00558370
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was attempted to be used in the esophagus during a gastrointestinal dilation procedure performed on (b)(6) 2026.During device removal following the completion of the procedure, the deflated balloon catheter became lodged at the distal end of the endoscope working channel and could not be withdrawn through the channel.The procedure was completed by removing the endoscope and balloon together.Subsequent bench testing was unable to remove the balloon from the endoscope.Upon inspection, the distal tip was bent and twisted.The procedure was completed with the original device.There were no patient complications reported as a result of this event and the patient condition following procedure was stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040609 captures the reportable event of balloon tip bent.Block h11: investigation results the returned cre fixed wire dilatation balloon was analyzed, and a visual examination found that the sheath deformed.Also, the tip section of the balloon was observed kinked.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of tip bent was confirmed.The analysis on the returned device found that the distal tip was found kinked, and the sheath section of the catheter was deformed.It is possible that the kink found in the distal tip and the sheath deformed occurred due to procedural factors such as excess of force or the manner as the device was handled and manipulated.Excessive manipulation of the device without enough care could have induced the distal tip kinked and the sheath deformed found.Therefore, the most probable root cause is an adverse event related to procedure.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.

Brand Name
CRE Fixed Wire
Common Device Name
dilator, esophageal
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Cork Limited
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
EI   01752
+1(914)571-6918
MDR Report Key50425855
Report Number3005099803-2026-03474
Device Sequence Number9038492
Product Code KNQ
UDI-Device Identifier08714729195993
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558370
Device Catalogue NumberM00558370
Device Lot Number0039083886
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2026
Initial Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown